I have been on Prednisone for over a month, this morning I woke sobbing with excruciating pain in my ankles and knees. Is this normal? I have read of other similar accounts. I am not tapering currently, I will be on 60 mg/day for a month, then taper down 10 mg per month for 5 for more months. Is there anything normal I can do to prevent this from happening? I am mentally prepared that the Prednisone is helping my UC/lung complications, but this pain was crazy. I took an Ativan and Oxycodone and it seems to have relieved the pain after an hour or so. Any guidance is truly appreciated.
Was looking for ways to taper from Prednisone without the sharp knife pain in my joints and saw this post. Of the ones I've read all seem to be higher and for years of treatment. I only have to take a low dose for a few days and at most the 6 day countdown pack and will experience this. Always the second day after finishing treatment. The first time it happened I was 27 and woke up have to urinate so bad and couldn't get to the bathroom because of the knives that were in my ankles. Once I successfully crawled to the toilet I could stand a little but couldn't get my pjs down because of the knives now in my elbows and wrists. Needless to say, it was an awful ordeal. Took about 2 hours to move without pain enough to get ready for work and was fine for the rest of the day. Next day pain was similar but passed faster and not as intense. Called the doc to ask if this could be from steroids and talked with nurse. She basically said I didn't know what I was talking about, it couldn't be the steroids. Well, sure enough, within 10 years there was med info as to what I was going through as a withdrawal. Actually experienced this same thing for last 3 days (guess age is getting to me) and my experience to ease it is to take half a Prednisone until my body adjusts. ( I was on 4mg-so half is 2mg)
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jan 2011 • 5 answers
Posted 18 Oct 2011 • 2 answers
Ulcerative Colitis - I am experiencing severe edema in feet, ankles, calfs, knees as well as hands,?
Posted 6 Aug 2013 • 1 answer
Posted 22 Dec 2014 • 1 answer
Posted 26 Dec 2015 • 0 answers